It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Melva on April 22, 2000 at 22:39:17:

In Reply to: Complex Partial Seizures posted by Kathy on April 19, 2000 at 11:56:43:

: I'm a 42 year old female who was diagnosed with complex partial seizures one year ago. I was having seizures for over 2 years (maybe once or twice a month), but had no idea what they were. It always started with a feeling of deja vu, then it was like I was out of my body. I could still function, in fact it seemed to happen a lot when I was driving. Finally, I realized something was wrong and I wasn't just loosing it, so I went to a neurologist who did and MRI and EEG and diagnosed me with this. I have been treated with Neurontin since then and it seems to contol the seizures very well. The side effects I've experienced is memory loss and very horrible nightmares when I'm sleeping that I've never had before. I do not know if the memory loss is from the medication or the condition. Even though my seizures seem to be in control, I experience a feeling of my head being "electric", is the only way I can explain this and this seems to happen quite often lately. I have also just started to experience something new. At night when we turn off the television in the bedroom and the room is silent, I have started to hear sounds and voices like the television is still on. This is very strange to me and I keep telling myself this is my imagination, but I don't think so. It goes away after about 5 minutes. Has anyone experienced this? This is still all fairly new to me and any information would be

Hi Kathy, About a year and a half ago I was also diagnosed with Temporal Lobe Epilepsy.
I can remember symptoms or seizures as far back as 25 years. Here is what I experience.
For one summer 25 years ago I also heard voices talking to each other, never directly to me.
After that summer that has not repeated. For as long as I can remember I would feel like I was
floating up in the air. I was
genuinely surprised to find out a year ago that not everyone floated. It was so common to me
that I really thought everyone did it. Sometimes my arms or legs feel like they are getting
bigger
or smaller. Only twice I have experience visual hallucinations where certain parts of people I
was looking at would shrink. Most of the time I have an aura of a smell . This has only started
about 4 years ago. Recently I had been feeling like I was drooling on my chin but I wasn't
really. I was put on tegretol and stayed on it for 6 months. The seizures did go away. When I
developed a bad skin rash I was taken off the medication. I complained of the meds making
me so tired and disoriented. I was also diagnosed with cat scratch fever at the same time that
I was on tegretol. I now wonder if my compaints may have been due to the cat scratch fever.
Anyway I went off the meds and was fine for about 6 months. The smell is back almost full time.
That is the only symptom that has returned so far. My Dr and I decided that possibly the side
effects of the meds were worse to me than the seizures. Since I have lived with these
symptoms for 30 some years I plan to stay off medicine as long as possible. When I have a
seizure I seem to be able to break it by doing something. For example when I feel like I am
floating if I stand up or walk around the feeling goes away. Does that happen with you. Do not
think that these weird things you experience are just your imagination. Tell you Doctor
everything unusal that you experience. I have been watching this message board for 1 & 1/2
years and you are the first person whose symptoms seem like mine. Please respond or feel
free to e-mail me at gohnr@pa.net. I would be interested in talking with you. Melva

Follow Ups

All times are GMT -7. The time now is 04:19 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!